MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED HEX SCREWDRIVER BIT; HEXAGONAL SCREWDRIVER TIP

TORNIER S.A.S. AEQUALIS REVERSED HEX SCREWDRIVER BIT; HEXAGONAL SCREWDRIVER TIP
Catalog Number MWB991
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
During surgery the tip of the screwdriver broke off in the patient's glenosphere.The tip was firmly edged in the glenosphere and the tip was flush.The tip was left inside the patient as it couldn't be removed despite several attempts using different methods by the surgeon (frazier sucker, dental pick, drilling and burring).As a precaution the surgeon placed bone wax in the hole in the glenosphere over the broken tip to prevent the piece moving if it came loose later.The surgeon has requested advice from the manufacturer as to whether there is any way to remove the broken screwdriver tip if the patient requires a future revision.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.

Brand Name
AEQUALIS REVERSED HEX SCREWDRIVER BIT
Common Device Name
HEXAGONAL SCREWDRIVER TIP
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key11633045
Report Number3000931034-2021-00031
Device Sequence Number3683537
Product Code HXX
UDI-Device Identifier03700386971006
UDI-Public03700386971006
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMWB991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;